Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 83, NWS Memphis, TN

April 6, 2018Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 6, 2018, 8:14 PM CDT for Monroe County, Mississippi. It took effect at Apr 7, 2018, 11:48 AM CDT. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Apr 6, 2018, 8:14 PM CDT (01:14 UTC)
In effect from
Apr 7, 2018, 11:48 AM CDT
Expired
Apr 8, 2018, 4:12 AM CDT
In force
16 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 12.10 ft at Apr 7, 2018, 8:00 AM CDT.

actionminormoderate510152004/0704/0804/09
Action stage
13 ft
Minor stage
14 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

275 
WGUS44 KMEG 070114
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
814 PM CDT Fri Apr 6 2018

The National Weather Service has issued a Flood Warning for part
of the Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Saturday.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-080112-
/O.NEW.KMEG.FL.W.0083.180407T1648Z-180408T0912Z/
/BGBM6.1.ER.180407T1648Z.180408T0000Z.180408T0312Z.NO/
814 PM CDT Fri Apr 6 2018

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tombigbee River at Bigbee
* from Saturday April 7 until later that day or early Sunday.
* At 7 PM Friday the stage was...6.5 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 14.8 feet on Saturday April 7.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Saturday April 7 and 
  continue to rise to near 14.8 feet by evening Saturday April 
  7. The river will likely fall below flood stage quickly.
  At 14.0 feet, Flooding of low lying agricltural land.  

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$
2 follow-up statements
067 
WGUS84 KMEG 070157
FLSMEG
Flood Statement...Updated
National Weather Service Memphis TN
857 PM CDT Fri Apr 6 2018

The Flood Warning continues for the Tallahatchie River...Tombigbee 
River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Saturday.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC135-080157-
/O.EXT.KMEG.FL.W.0079.180407T1600Z-180410T0000Z/
/LOGM6.1.ER.180407T1600Z.180408T0600Z.180409T1800Z.NO/
857 PM CDT Fri Apr 6 2018

The Flood Warning continues for
  the Tallahatchie River at Locopolis
* from Saturday April 7 until Monday April 9.
* At 8 PM Friday the stage was 32.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 33.5 feet on Sunday April 8.
* Flood stage is 33.0 feet.
* Forecast to rise above flood stage by Saturday April 7 
  and   continue to rise to near 33.5 feet.The river 
  will fall below flood stage by Monday April 9.
* At 34.0 feet...Widespread farmland flooding in Quitman and 
  Tallahatchie Counties

&&

LAT...LON 3408 9046 3401 9021 3406 9005 3389 9005
      3390 9033 3398 9046             

$$

MSC135-080157-
/O.EXT.KMEG.FL.W.0080.180407T1200Z-000000T0000Z/
/SWNM6.1.ER.180407T1200Z.180409T1800Z.000000T0000Z.NO/
857 PM CDT Fri Apr 6 2018

The Flood Warning continues for
  the Tallahatchie River near Swan Lake
* from Saturday April 07 until further notice.
* At 8 PM Friday the stage was 25.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 27.0 feet on Monday April 9.
* Flood stage is 26.0 feet.
* Forecast to rise above flood stage by Saturday April 7 and 
  continue to rise to near 27.0 feet by Tuesday April 10.
* At 27.0 feet...Farmland flooding is occurring near the river.

&&

LAT...LON 3398 9046 3390 9033 3389 9005 3381 9002
      3381 9046                       

$$

MSC095-080157-
/O.CON.KMEG.FL.W.0083.180407T1648Z-180408T0912Z/
/BGBM6.1.ER.180407T1648Z.180408T0000Z.180408T0312Z.NO/
857 PM CDT Fri Apr 6 2018

The Flood Warning continues for
  the Tombigbee River at Bigbee
* from Saturday April 07 until later on Saturday.
* At 8 PM Friday the stage was 7.2 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 14.8 feet on Saturday April .
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Saturday April 7 and 
  continue to rise to near 14.8 feet then will likely fall 
  below flood stage late Saturday April 7.
* At 14.0 feet...Flooding of low lying agricltural land is occurring.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-080157-
/O.CON.KMEG.FL.W.0081.180407T1136Z-180408T0818Z/
/AMYM6.1.ER.180407T1136Z.180407T1800Z.180408T0218Z.NO/
857 PM CDT Fri Apr 6 2018

The Flood Warning continues for
  the Tombigbee River near Amory
* from Saturday April 07 until later Saturday April 7.
* At 8 PM Friday the stage was 12.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 20.8 feet on Saturday April 7.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Saturday April 7 and 
  continue to rise to near 20.8 feet and will fall below 
  flood stage by late Saturday April 7.
* At 20.0 feet...Lowland flooding begins.

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$
831 
WGUS84 KMEG 071636
FLSMEG
Flood Statement
National Weather Service Memphis TN
1136 AM CDT Sat Apr 7 2018

The Flood Warning is cancelled for the Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-071706-
/O.CAN.KMEG.FL.W.0083.000000T0000Z-180408T0912Z/
/BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1136 AM CDT Sat Apr 7 2018

Forecast information for
  Tombigbee River at Bigbee
* At 10 AM Saturday the stage was 12.0 feet.
* No flooding is currently forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will continue to fall from 12.0 feet.
* At 13.0 feet...Bottomland flooding is occurring.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-071706-
/O.CAN.KMEG.FL.W.0081.000000T0000Z-180408T0818Z/
/AMYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1136 AM CDT Sat Apr 7 2018

Forecast information for
  Tombigbee River near Amory
* At 11 AM Saturday the stage was 18.3 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 18.3 feet on Saturday April 07.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall from 18.3 feet.
* At 20.0 feet...Lowland flooding begins.

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

TLSJr

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 6, 7:02 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 6, 7:02 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
702 PM CDT Fri Apr 6 2018

.DISCUSSION...

Updated for aviation discussion

&&

.PREV DISCUSSION... /issued 307 PM CDT Fri Apr 6 2018/

Skies are cloudy across much of the forecast area this afternoon
with temperatures ranging from around 50 degrees to the lower 60s.
A large area of light to moderate rain continues to move across
mainly southern sections of the forecast area. The rain is ahead
of a cold front which currently runs northeast Ohio through
southeast Missouri and into northwest Texas.

The cold front will continue to push slowly southeast tonight with
more rain expected to develop ahead of the front this evening.
SOme thunderstorms are expected to develop into central
Mississippi this evening but should remain south of the forecast
area. Temperatures will turn colder behind the front. There is
still a possibility of a wintry mix over northern sections of the
forecast area toward morning with only minor accumulations
possible.

By Saturday, the cold front will be just south of the forecast
area so some light precipitation is expected in the morning.
Temperatures will be well below normal with highs on Saturday in
the 40s. High pressure will settle into the region by Saturday
night which allow skies to clear and temperatures to be quite cold
for early April. Most locations will see temperatures at or below
freezing by Sunday morning. By Sunday, the surface high will be
east of the region allowing winds to shift to the south and
warming things up some. Highs on Sunday will not be as chilly but
will still be below normal with readings in the upper 40s to
around 60 degrees.

Another cold front will approach the region Sunday night bringing
more light rain to the region. The cold front will move through
the region on Monday with more light rain expected. High pressure
will build back into the region by Monday night. This will start a
period of dry weather from Monday night through Thursday night. A
warming trend will also take place during this period. A new
storm system will start to move into the central U.S. by next
Friday bringing a chance of thunderstorms to the region.

ARS

&&

.AVIATION...

Another round of rain is moving across mainly North Mississippi.
Cannot rule out some embedded thunder at KTUP over the next
couple of hours. The rain will continue to shift east through the
evening. A cold front is just starting to move into the area and
will sweep through over the next few hours with very gusty N/NNE
winds and MVFR cigs. Later tonight a round of light precipitation
should move across mainly northern sections which could change to
a mix...most likely at KJBR. MVFR cigs should prevail through the
morning before improvement areawide during the afternoon.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Warning from 1 AM to 9 AM CDT Saturday for Clay-Craighead-
     Greene-Lawrence-Mississippi-Poinsett-Randolph.

MO...Freeze Warning from 1 AM to 9 AM CDT Saturday for Dunklin-
     Pemiscot.

MS...None.
TN...Freeze Warning from 1 AM to 9 AM CDT Saturday for Dyer-Gibson-
     Henry-Lake-Lauderdale-Obion-Tipton-Weakley.

&&
Hazardous weather outlook, Apr 6, 3:31 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
331 PM CDT Fri Apr 6 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-072245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
331 PM CDT Fri Apr 6 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

A changeover from rain to a wintry mix is possible late tonight.
Minor snow and sleet accumulations may occur across northeast
Arkansas, the Missouri Bootheel, and northwest Tennessee. A few
slick spots may develop late tonight on bridges and overpasses in
these locations.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Light snow and sleet will be possible early Saturday morning across
northeast Arkansas, the Missouri Bootheel, and northwest
Tennessee.

Freezing temperatures will likely occur over much of the Mid
South early Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Apr 6, 7:06 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
706 PM CDT Fri Apr 6 2018

ARZ008-009-017-018-026>028-MOZ113-115-TNZ001>004-019>022-048-051-
071000-
Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi-
Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-
Benton TN-Lauderdale-Crockett-
Including the cities of Pocahontas, Piggott, Corning,
Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville,
Kennett, Caruthersville, Tiptonville, Union City, Martin,
Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden,
Ripley TN, and Alamo
706 PM CDT Fri Apr 6 2018

...Minor snow and sleet accumulations possible late tonight and
Saturday morning, accompanied by sharply colder wind chills...

Unseasonably cold temperatures will prevail overnight and early
Saturday, behind a strong cold frontal passage Friday evening.

By sunrise, temperatures will likely have cooled to near or just
below freezing, causing rain to mix and change to light sleet or
snow over northeast Arkansas, the Missouri bootheel and northwest
Tennessee. Only minor accumulations are expected, but a few slick
spots may develop on bridges.

North winds of 20 to 25 mph will gust as high as 35 mph overnight,
particularly over the flat lands of the Mississippi River delta.
The strong winds will help drop wind chills to readings of 20 to
25 degrees toward sunrise Saturday.

Temperatures will warm to above freezing areawide by midmorning
Saturday, about the time north winds begin to decrease.

Cool and dry conditions will prevail over northeast Arkansas, the
Missouri bootheel and northwest Tennessee Saturday afternoon.
Winds will become light or calm Saturday evening, setting the
stage for freezing temperatures early Sunday morning.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:44 AM CDTFreeze WarningMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more29 hr

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.